Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 86, NWS Quad Cities, IA

July 13, 2018Carroll County, Jo Daviess County, Stephenson County, Illinois; Clinton County, Dubuque County, Jackson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 13, 2018, 6:15 PM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois; Clinton County, Dubuque County, Jackson County, Iowa. It was in force for 60 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2018, 6:15 PM CDT (23:15 UTC)
Expired
Jul 13, 2018, 7:15 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, IA, Dubuque County, IA, Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 75 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:25 PM CDTTSTM WND GST 651 Ese Dubuque, IALARGE LIMBS DOWN.
Jul 13, 6:30 PM CDTTSTM WND DMG1 W Saint Donatus, IAONE FOOT DIAMETER MAPLE TREE SNAPPED AND BLOWN OVER 1 MILE WEST OF SAINT DONATUS. DELAYED REPORT.
Jul 13, 6:37 PM CDTHAIL 0.52 Sw Saint Donatus, IA
Jul 13, 6:40 PM CDTTSTM WND DMGElizabeth, ILWINDOWS BLOWN OUT AND DECK SEVERELY DAMAGED ON A HOUSE.
Jul 13, 6:40 PM CDTTSTM WND DMGElizabeth, ILMATURE PINE TREES UPROOTED. SHINGLES BLOWN OFF CHURCH. DELAYED REPORT.
Jul 13, 6:58 PM CDTTSTM WND DMGStockton, IL1-2 DIAMETER TREE BRANCHES DOWN. DELAYED REPORT.
Jul 13, 7:00 PM CDTTSTM WND DMG1 Ese Nora, ILCORN FLATTENED AND A 10 DIAMETER TREE SPLIT.
Jul 13, 7:00 PM CDTTSTM WND DMG1 Ese Nora, ILCORN FLATTENED AND A 10 DIAMETER TREE SPLIT.
Jul 13, 7:01 PM CDTTSTM WND GST 651 Ne Nora, IL2 INCH TREE BRANCHES BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

851 
WUUS53 KDVN 132315
SVRDVN
ILC015-085-177-IAC045-061-097-140015-
/O.NEW.KDVN.SV.W.0086.180713T2315Z-180714T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
615 PM CDT FRI JUL 13 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Jo Daviess County in northwestern Illinois...
  Carroll County in northwestern Illinois...
  Southwestern Stephenson County in northwestern Illinois...
  Jackson County in east central Iowa...
  Eastern Dubuque County in northeastern Iowa...
  Northeastern Clinton County in east central Iowa...

* Until 715 PM CDT.

* At 615 PM CDT, severe thunderstorms were located along a line
  extending from La Motte to near Miles to near Fulton, moving
  northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dubuque, Clinton, Freeport, Galena, Mount Carroll, Asbury, Savanna,
  Lena, Bellevue, Stockton, East Dubuque, Lanark, Warren,
  Milledgeville, Preston, Fairhaven, Hanover, Pearl City, Elizabeth
  and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4263 9071 4251 9064 4251 8994 4226 8962
      4220 8963 4220 8969 4193 8969 4193 9015
      4180 9033 4198 9041 4226 9090 4230 9090
TIME...MOT...LOC 2315Z 246DEG 31KT 4231 9062 4206 9025 4191 9015 

HAIL...<.75IN
WIND...60MPH
 
$$

RP Kinney
4 follow-up statements
911 
WWUS53 KDVN 132338
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
638 PM CDT FRI JUL 13 2018

IAC045-132347-
/O.CAN.KDVN.SV.W.0086.000000T0000Z-180714T0015Z/
Clinton IA-
638 PM CDT FRI JUL 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Illinois...and northeastern Iowa.

LAT...LON 4263 9071 4251 9064 4251 8994 4226 8962
      4220 8963 4220 8969 4193 8969 4193 9015
      4203 9016 4203 9028 4239 9085
TIME...MOT...LOC 2337Z 244DEG 30KT 4248 9052 4213 9006 4196 8998 

$$

ILC015-085-177-IAC061-097-140015-
/O.CON.KDVN.SV.W.0086.000000T0000Z-180714T0015Z/
Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-Dubuque IA-
638 PM CDT FRI JUL 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR JO DAVIESS...CARROLL...SOUTHWESTERN STEPHENSON...CENTRAL JACKSON
AND EASTERN DUBUQUE COUNTIES...

At 637 PM CDT, severe thunderstorms were located along a line
extending from Menominee to near Mount Carroll to near Fairhaven,
moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained spotters have reported tree damage in Dubuque.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Dubuque, Freeport, Galena, Mount Carroll, Asbury, Savanna, Lena,
Bellevue, Stockton, East Dubuque, Lanark, Warren, Milledgeville,
Fairhaven, Hanover, Pearl City, Elizabeth, Shannon, Woodbine and
Sabula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4263 9071 4251 9064 4251 8994 4226 8962
      4220 8963 4220 8969 4193 8969 4193 9015
      4203 9016 4203 9028 4239 9085
TIME...MOT...LOC 2337Z 244DEG 30KT 4248 9052 4213 9006 4196 8998 

HAIL...<.75IN
WIND...60MPH
 
$$

RP Kinney
049 
WWUS53 KDVN 132348
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
648 PM CDT FRI JUL 13 2018

ILC015-085-177-IAC061-097-140015-
/O.CON.KDVN.SV.W.0086.000000T0000Z-180714T0015Z/
Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-Dubuque IA-
648 PM CDT FRI JUL 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR JO DAVIESS...CARROLL...SOUTHWESTERN STEPHENSON...NORTHEASTERN
JACKSON AND SOUTHEASTERN DUBUQUE COUNTIES...

At 646 PM CDT, severe thunderstorms were located along a line
extending from Hazel Green to near Mount Carroll to Chadwick, moving
northeast at 35 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters reported trees down in Elizabeth 
         in Jo Daviess County around 635 pm.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Dubuque, Freeport, Galena, Mount Carroll, Savanna, Lena, Bellevue,
Stockton, East Dubuque, Lanark, Warren, Milledgeville, Fairhaven,
Hanover, Pearl City, Elizabeth, Shannon, Woodbine, Sabula and
Chadwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across far northwest Illinois. SEEK SHELTER 
NOW inside a sturdy structure and stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4253 9073 4253 9065 4251 9064 4251 8994
      4226 8962 4220 8963 4220 8969 4193 8969
      4193 9007 4203 9014 4215 9025 4239 9071
TIME...MOT...LOC 2346Z 246DEG 31KT 4251 9043 4216 8997 4199 8989 

HAIL...<.75IN
WIND...70MPH
 
$$

RP Kinney
332 
WWUS53 KDVN 140002
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
702 PM CDT FRI JUL 13 2018

IAC061-097-140011-
/O.CAN.KDVN.SV.W.0086.000000T0000Z-180714T0015Z/
Jackson IA-Dubuque IA-
702 PM CDT FRI JUL 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON AND
SOUTHEASTERN DUBUQUE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Illinois.

LAT...LON 4251 8994 4226 8962 4220 8963 4220 8969
      4193 8969 4193 9007 4215 9012 4250 9051
TIME...MOT...LOC 0001Z 255DEG 36KT 4250 8994 4218 8975 4196 8971 

$$

ILC015-085-177-140015-
/O.CON.KDVN.SV.W.0086.000000T0000Z-180714T0015Z/
Jo Daviess IL-Carroll IL-Stephenson IL-
702 PM CDT FRI JUL 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR JO DAVIESS...CARROLL AND SOUTHWESTERN STEPHENSON COUNTIES...

At 701 PM CDT, severe thunderstorms were located along a line
extending from near Warren to Shannon to near Milledgeville, moving
east at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters have reported widespread damage to 
         trees and homes across Jo Daviess County.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Freeport, Galena, Mount Carroll, Lena, Stockton, Lanark, Warren,
Milledgeville, Fairhaven, Pearl City, Elizabeth, Shannon, Woodbine,
Chadwick, Scales Mound, Apple River, Council Hill, Nora, Schapville
and Massbach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across far northwest Illinois. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4251 8994 4226 8962 4220 8963 4220 8969
      4193 8969 4193 9007 4215 9012 4250 9051
TIME...MOT...LOC 0001Z 255DEG 36KT 4250 8994 4218 8975 4196 8971 

HAIL...<.75IN
WIND...70MPH
 
$$

RP Kinney
573 
WWUS53 KDVN 140018
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
718 PM CDT FRI JUL 13 2018

ILC015-085-177-140026-
/O.EXP.KDVN.SV.W.0086.000000T0000Z-180714T0015Z/
Jo Daviess IL-Carroll IL-Stephenson IL-
718 PM CDT FRI JUL 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR JO DAVIESS...CARROLL AND
SOUTHWESTERN STEPHENSON COUNTIES HAS EXPIRED...
    
However, a severe thunderstorm warning continues for northeast Jo 
Daviess, Eastern Carroll and Stephenson counties until 8 pm. Wind 
damage is likely still occurring across these areas.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Illinois.

LAT...LON 4251 8994 4226 8962 4220 8963 4220 8969
      4193 8969 4193 9007 4215 9012 4250 9051
TIME...MOT...LOC 0016Z 246DEG 31KT 4255 8979 4223 8960 4201 8956 

$$

RP Kinney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:58 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 13, 3:58 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
358 PM CDT Fri Jul 13 2018

.SYNOPSIS...
Issued at 330 PM CDT Fri Jul 13 2018

The latest sfc analysis was indicating a frontal boundary undulating
almost in place and bi-secting the state of IA from northwest-to-
southeast. High sfc DPTS have pooled east of this feature and has
helped boost the need to expand the heat advisory earlier to more
counties in the northwest...advisory will ride through 7 PM before
expected increase in sctrd storms/clusters help trend temps down
later this evening. A few areas in the east may still be hitting
criteria through 8 pm. A very warm and humid weekend still looks to
be in store, with occasional chances for showers and storms until a
pattern change/incoming high pressure shunts the active zone
southward by Tuesday.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 330 PM CDT Fri Jul 13 2018

Tonight...As expected, isolated to sctrd storm clusters have
developed in high buoyancy fields/SBCAPEs of 4000+ J/KG as upper
ridge and elevated warm cap has eroded from west to east/southeast.
See this activity to continue to increase along and west of the MS
RVR this evening, then spread east of the MS RVR and north of I80 by
mid evening and lasting into the overnight. Best low to mid level
shear profiles combined with instability and lift off MCV/short wave
digging southeast toward northern IL, to possibly produce stronger
storms acrs the south half of WI into far northeastern IA this
evening, and will watch for some of this propagating down into the
northern CWA as bowing segments producing damaging wind in spots.
Other storms generated acrs southwestern and southern IA will
occasionally drift eastward acrs the CWA overnight and into early
Sat morning. With increasing/pooling PWATS pushing 2 inches or more
into tonight, locally heavy rain and at high rates will be another
concern. Will hold off any flash flood watch for now with ambient
dry to drought conditions acrs most of the area, but saying that,
there could be the need for an isolated flash flood warning for areas
that get hit repeatedly.

Saturday...A very warm and humid day in between bouts of clouds and
sctrd showers and storms] , but below heat advisory criteria. Will
not be a total wash out, but will keep moderate to high chance POPS
going for most of the day with lingering outflow boundaries and the
main front itself acrs the area. This with slow moving lingering
short wave aloft. High PWATs continue for locally heavy rain threat,
but otherwise low shear and organized forcing to preclude much of a
severe threat until maybe in the south by late day, if those areas
can build up high CAPEs again and storms fire along the IA/MO border
region upstream. Highs generally in the mid to upper 80s with
ongoing high sfc DPTs in the 70s.

.LONG TERM...(Saturday Night through next Friday)
ISSUED AT 330 PM CDT Fri Jul 13 2018

Saturday night and Sunday...Will keep POPs for sctrd showers/storms
going well into Sat evening, with lingering slow moving upper level
trof acrs central into southeastern IA. There appears to better
support for storm clusters more acrs the southern CWA Sat evening,
with convective activity waning into the overnight/late night hours
from northwest-to-southeast. Best forcing off the trof interacting
with "fresher" instability to fuel more significant storms appears
will occur to the south acrs MO and the south half of IL by Sat
evening and into Sat night. But can't rule out a stronger storm
cluster with heavy rain scooting acrs the southern CWA Sat evening
like what the 12z NAM is advertising. Very warm and humid conditions
to persist into Sunday, and with partially blocked upper wave
lingering overhead. High in the mid 80s to near 90, depending on
extent of convective debris, will make for heat index readings in
the mid 90s to near 100 with enough breaks in cloud cover and/or
areas of showers/storms. Shear and low to mid level wind fields
appear marginal and rather disorganized for much of any severe
storms threat...just additional heavy rain on areas that managed to
receive some bouts of heavy rain earlier in the weekend for flooding
concerns may be the primary issue Sunday. Storm coverage may be
sporadic anyway in the afternoon heating Sunday. Activity to look to
wane diurnally again Sunday night.

Monday and Tuesday...The latest run medium range models and progged
upper jet patterns still point to a regime change to northwest flow
this period with L/W trof development from the Hudson Bay region
down along and just west of the Appalachians. A few lingering
showers and storms still possible Monday south and east during this
process, but then Tuesday looks dry and cooler with Canadian high
pressure d=building down the upper MS RVR Valley and western GRT
LKS. Some areas may have lows in the 50s by Wed morning, with highs
in the upper 70s by midweek.

Wednesday through next Friday...Generally at or a below normal temp
regime will look to linger into the end of the week, with the medium
range solutions suggesting a partially blocked pattern acrs the mid
CONUS may allow for a northwest flow low to drop southeastward with
it's precip shield either clipping the area or making a direct
hit(like the ECMWF suggests) by Thursday. Low confidence with this
possibility with large low track path model discrepancy. Past that
time, the long range is showing warming return flow setting up shop
just to the west of the area by the start of the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1235 PM CDT Fri Jul 13 2018

Scattered storms will develop this afternoon and continue tonight
over portions of the area. Have timed a 3-hour tempo group at each
site for most favored period through this evening. Additional overnight
storm coverage will likely be highest at KCID/KDBQ, but have kept
mention limited to VCTS groups due to low predictability. KDBQ has
the highest risk of strong to severe storms through this evening.
Lower ceilings and visibilities expected overnight, but did not
drop them as much as the more pessimistic model guidance.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 7 PM CDT this evening for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Henry IA-Iowa-Jackson-
     Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-Muscatine-
     Scott-Van Buren-Washington.

IL...Heat Advisory until 7 PM CDT this evening for Bureau-Carroll-
     Hancock-Henderson-Henry IL-McDonough-Mercer-Putnam-Rock
     Island-Warren-Whiteside.

MO...Heat Advisory until 7 PM CDT this evening for Clark-Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...RP Kinney
Hazardous weather outlook, Jul 13, 1:46 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
146 PM CDT Fri Jul 13 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141900-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
146 PM CDT Fri Jul 13 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Heat Advisory remains in effect this afternoon over much of the
outlook area, with heat index readings of 100 to 104 degrees.

Scattered thunderstorms are expected from this afternoon through
tonight. There is a slight risk of severe storms along the Highway
20 corridor, with a marginal risk over much of the rest of the
outlook area. The main threat is damaging winds. There is also a
potential for locally heavy rainfall and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Saturday through Monday: Scattered thunderstorms should occur but
severe weather is not expected. However, due to the high moisture
content of the atmosphere, combined with the slow movement of the
storms, there is the risk of flash flooding in spots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening,
especially along the Highway 20 corridor.

RP Kinney/Haase

In the hours before

Local storm report, Jul 13, 4:54 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 PM CDT FRI JUL 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND GST     1 N INDEPENDENCE        42.49N 91.89W
07/13/2018  E50 MPH          BUCHANAN           IA   TRAINED SPOTTER

&&
Local storm report, Jul 13, 5:18 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
518 PM CDT FRI JUL 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND GST     1 WNW INDEPENDENCE      42.48N 91.91W
07/13/2018  E60 MPH          BUCHANAN           IA   PUBLIC

&&

BROOKS
Local storm report, Jul 13, 5:39 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
539 PM CDT FRI JUL 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     DAVENPORT MUNICIPAL AIR 41.61N 90.59W
07/13/2018  M75 MPH          SCOTT              IA   MESONET

            MEASURED ON DVN RSOIS SYSTEM.

&&

GROSS
Local storm report, Jul 13, 5:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT FRI JUL 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     HIAWATHA                42.05N 91.68W
07/13/2018  E60 MPH          LINN               IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Jul 13, 6:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 PM CDT FRI JUL 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             DYERSVILLE              42.48N 91.12W
07/13/2018  M0.25 INCH       DUBUQUE            IA   EMERGENCY MNGR

0600 PM     TSTM WND GST     DYERSVILLE              42.48N 91.12W
07/13/2018  M50 MPH          DUBUQUE            IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Jul 13, 6:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 PM CDT FRI JUL 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     2 E HIAWATHA            42.05N 91.65W
07/13/2018                   LINN               IA   TRAINED SPOTTER

            LARGE TREE DOWN ACROSS STREET APPROX 1 FT IN
            DIAMETER WITH SEVERAL SMALLER BRANCHES DOWN
            AS WELL.

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:37 AM CDTHeat AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, McDonough and 5 more15 hr
Jul 13, 5:37 PM CDTSevere Thunderstorm WarningDVNRock Island38 min
Jul 13, 6:01 PM CDTSevere Thunderstorm WarningDVNRock Island, Whiteside44 min
Jul 13, 6:55 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson65 min
Jul 13, 2:15 PM CDTSpecial Weather StatementDVNJefferson60 min
Jul 13, 2:35 PM CDTSpecial Weather StatementDVNJefferson, Keokuk40 min
Jul 13, 3:21 PM CDTSpecial Weather StatementDVNHenry, Iowa, Jefferson, Keokuk, Washington54 min
Jul 13, 3:57 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Louisa48 min
Jul 13, 4:07 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Louisa, Muscatine, Washington32 min
Jul 13, 4:51 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware39 min
Jul 13, 5:21 PM CDTSevere Thunderstorm WarningDVNBenton, Linn39 min
Jul 13, 5:29 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington29 min
Jul 13, 5:31 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque59 min
Jul 13, 5:58 PM CDTSevere Thunderstorm WarningDVNJones, Linn47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.